Alabama, 2001Hail in Alabama, June 3, 2001
June 3, 2001 · NWS BMX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 3, 9:55 AM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 3, 9:55 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
1055 AM CDT SUN JUN 03 2001
AREA RADARS INDICATING SEVERE THUNDERSTORMS OVER WESTERN/MIDDLE TN
WEAKENING AS THEY REACH NORTH AL BORDER. FEW SHOWERS SPREADING
SOUTHWARD CURRENTLY...BUT OUTFLOW FROM MORNING CONVECTION WILL IN
DEVELOPMENT OF AFTERNOON THUNDERSTORMS. 15Z OBS/MSAS ANALYSIS
INDICATE SURFACE BOUNDARY ALONG LINE FROM NEAR TUP-HSV-CHA. SURFACE
DEWPOINTS INDICATE SOUTHERLY FLOW BRINGING GOOD GULF MOISTURE
NORTHWARD. HAD UPDATED EARLIER THIS MORNING TO UP POPS IN NORTHERN
AREAS TO LIKELY AND WILL LEAVE THROUGH THIS AFTERNOON AS
THUNDERSTORMS REDEVELOP WITH DAYTIME HEATING. CHANCE POPS
TCL-BHM-ANB pAND SOUTH LOOKS GOOD. MINOR ADJUSTMENTS TO HIGH TEMPS.
.BHM...NONE.
In the hours before
Special weather statement, Jun 3, 10:40 AM CST, 2 hours 45 minutes before
ALZ001>038-040>050-040000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1140 AM CDT SUN JUN 3 2001
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
A FRONTAL BOUNDARY REMAINS ACROSS NORTHERN ALABAMA FROM RUSSELLVILLE
TO HARTSELLE TO FORT PAYNE. THIS FRONT WILL CONTINUE TO SLOWLY MOVE
NORTHWARD DURING THE AFTERNOON. PORTIONS OF NORTH ALABAMA...IN THE
VICINITY OF THIS FRONT...IS WHERE SHOWERS AND THUNDERSTORMS WILL
LIKELY OCCUR THIS AFTERNOON AND EVENING AS A DISTURBANCE ALOFT MOVE
ACROSS THE REGION. A FEW STORMS MAY BECOME SEVERE WITH FREQUENT
LIGHTENING...LARGE HAIL AND GUSTY WINDS POSSIBLE.
ACROSS THE REST OF THE STATE...THE ATMOSPHERE REMAINS VERY
UNSTABLE...BUT CERTAIN PARAMETERS ARE NOT COMING TOGETHER FOR
ORGANIZED SEVERE WEATHER. ISOLATED STORMS MAY BE POSSIBLE THIS
AFTERNOON...AS ABUNDANT LOW LEVEL MOISTURE WILL BE IN PLACE AND
DAYTIME TEMPERATURES RISE TO NEAR 90. A LACK OF LOW LEVEL
CONVERGENCE LOOKS TO BY THE LIMITING FACTOR FOR STORMS...BUT IF ANY
DEVELOP THEY COULD QUICKLY BECOME SEVERE WITH STRONG DAMAGING WINDS
AND HAIL.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOjULD NOT BE NECESSARY THIS AFTERNOON AND TONIGHT.
WET MICROBURST POTENTIAL FACTOR:
HUNTSVILLE IS 1
BIRMINGHAM IS 4
MONTGOMERY IS 5
Hail, Calhoun
- When
- June 3, 1:25 PM CST to 1:40 PM CST
- Where
- Calhoun County, Duke
- Measured
- 1.75 in hail
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.833, -85.900
Nickel to golf ball size hail was reported on SR 204 in and near Duke. A funnel cloud was also reported with this storm.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Hail in Georgia, June 3, 2001$96,000 · 1.75 in hail · 60 events
- Flood and Hail in New York, June 3, 2001$704,000 · 1.75 in hail · 11 events
- Heavy Snow in Montana, June 3 to 4, 2001$750,000 · 4 events
- Flash Flood in Missouri, June 3, 2001$700,000 · 1 event
- Hail and Damaging Wind in Alabama, June 3, 20019 injured · $17,000 · 1 in hail · 2 events
- Hail in Arkansas, June 3, 2001$402,000 · 2.75 in hail · 6 events
- Hail in Kansas, June 3, 2001$250,000 · 1 in hail · 1 event
- Hail and Damaging Winds in Florida, June 3, 2001$130,000 · 60 kt wind · 8 events
- Hail and Damaging Winds in Nebraska, June 3, 2001$100,000 · 52 kt wind · 3 events
- High Wind in California, June 3, 2001$60,000 · 60 kt wind · 2 events
- Tornadoes and Hail in Kansas, June 3 to 4, 2001F0 · 35 events
- Flash Flood in Missouri, June 3, 2001$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250185.